Diltiazem and Depression
Depression is a side effect that occurs in less than 1 percent of people taking diltiazem. Because of how rarely depression is reported in people taking diltiazem and how common it is in the general population, it is difficult to determine if depression is caused by the medication or other factors. If you are taking diltiazem and depression occurs, make sure to talk to your healthcare provider about possible treatment options.
Diltiazem and Depression: An OverviewDiltiazem hydrochloride is a prescription medication known as a calcium channel blocker. It is used to treat high blood pressure (hypertension) and chest pain (known medically as angina).
As with any medicine, there are potential side effects with diltiazem. One of these possible side effects is depression.
Diltiazem and Depression: How Common Is It?The safety and effectiveness of diltiazem has been studied in many people. In these clinical trials, less than 1 percent of people reported depression as a diltiazem side effect.
The challenge with diltiazem and depression is that, given how rarely depression is reported with diltiazem and how common it is within the general population, it is difficult to tell whether depression is caused by diltiazem or other factors.
Diltiazem and Depression: RecommendationsFor people taking diltiazem, depression may occur. Therefore, if you notice any possible symptoms of depression while taking diltiazem, or something "just does not seem right," you should talk to your healthcare provider. He or she will be able to diagnose and treat the problem. If your healthcare provider believes the medicine may be causing your symptoms, he or she may recommend another angina or blood pressure medicine.